MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL6060
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the superficial femoral artery (sfa).All shockwave pulses were used.After the procedure, the physician found that the outer transparent balloon on the catheter detached from the emitter wire and the balloon was stuck on the 6f super-arrow flex sheath.The detachment occurred during the removal of the shockwave catheter after 10 cycles were completed.Detachment was only spotted when an imaging run was done, and the physicians realized that the sheath was slanted on the angiogram.They had to completely remove the sheath in which they found that the balloon was detached and stuck inside the sheath.There was a slight tug of the catheter during removal.There was no balloon rupture or loss of pressure prior to the inability to remove the device.The balloon was fully deflated prior to the removal.There was no reported patient harm, and the patient is well.
 
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure, detachment of device or device component, was confirmed.The device was returned in two sections.The first section included part of the outer shaft, the inner member, the tri-port hub and the connector boot plug end.The second section included the other part of the outer shaft, the balloon and the distal tip.The distal marker brand was noted to be missing.The physician confirmed that the angiogram indicated that nothing was left inside the patient.Per the reported information, the detachment of the device occurred while removing the device from the patient.It was also reported that the sheath was noted to be slanted and there was a slight tug of the catheter during removal.It is possible that the balloon was not fully deflated, and the combination of the slanted sheath and excessive force could have resulted in the detachment of the device.However, this cannot be fully confirmed.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key22205484
Report Number3015053838-2025-00073
Device Sequence Number17833858
Product Code PPN
UDI-Device Identifier00195451000256
UDI-Public(01)00195451000256(17)260331(10)07A241119A
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberM5PIVL6060
Device Catalogue NumberM5PIVL6060
Device Lot Number07A241119A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6.0 X 60 GUIDE CATHETER: UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale